Pennsylvania, 2010Damaging Wind in Pennsylvania, July 25, 2010
July 25, 2010 · NWS PBZ · 1 event in 1 county or zone
Scattered severe thunderstorms developed along a slow moving cold front across western Pennsylvania, northern West Virginia, and Garrett county Maryland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed along a slow moving cold front across western Pennsylvania, northern West Virginia, and Garrett county Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 25, 10:45 AM EST, 35 minutes earlier.
Area forecast discussion, Jul 25, 10:45 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1145 AM EDT SUN JUL 25 2010
.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS THE AREA THIS AFTERNOON...BRINGING
SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD INTO THE
UPPER OHIO VALLEY BRINGING COOLER AND DRIER CONDITIONS WILL
PREVAIL FOR EARLY IN THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT WILL CONTINUE TO PUSH SOUTHEAST THIS AFTERNOON WITH
DEEP MOISTURE IN PLACE AHEAD OF THE FRONT. WILL KEEP NUMEROUS POPS
FOR ALL AREAS TODAY. GREATEST SEVERE RISK WILL BE ACROSS AREAS SOUTH
AND EAST OF PIT WITH DAMAGING WINDS THE MAIN THREAT.
RESIDUAL SHWRS SOUTH OF I-70 IN WV/MD LATE WILL DIMINISH DURING
THE EVENING HOURS...WITH DRIER AND COOLER AIR FILTERING IN.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
DRIER AND MORE SEASONABLE AIR WILL WORK IN FOR MONDAY UNDER LOW
AMPLITUDE RIDGING. THE RIDGE FLATTENS OUT SOME FOR TUESDAY...WITH
PERHAPS A WEAK WAVE CROSSING AREAS SOUTH OF I-70 TUESDAY AFTN
YIELDING AN ISOLATED TO SCATTERED SHOWER.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MEDIUM RANGE MODELS INDICATE ZONAL FLOW TUESDAY NIGHT/WEDNESDAY
WILL BECOME NORTHWEST CYCLONIC FOR THE LATTER PORTIONS OF THE
WEEK. WITH SURFACE FEATURES NOT WELL DEFINED...PERIODIC WAVES IN
NW FLOW WILL BRING SOME RISK OF SHOWERS. WILL RETAIN THE CURRENT
FCST OF DAILY CHANCES OF SHOWERS FOR WEDNESDAY/THURSDAY WITH PERHAPS
SOME DRYING TREND FOR FRIDAY/SATURDAY. ABOVE NORMAL TEMPERATURES
WEDNESDAY WILL COOL TO NEAR NORMAL FOR THE END OF THE WEEK/INTO
THE WEEKEND.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
THUNDERSTORM COVERAGE HAS GREATLY DECREASED AS SERIES OF MCS SLOWLY
DECAY. EXPECT TO SEE SCT SHOWERS/ISO TRW CONTINUE THROUGH THE FIRST
COUPLE OF HOURS OF THE SHORT TERM. PLENTY OF CLOUD COVER OVER THE
AREA...ESPECIALLY FROM THE BOUNDARY OF ACTIVITY NORTHWARD. THE
CLOUDS AND ONGOING ACTIVITY WILL HELP TO KEEP THE ATMOSPHERE COOLED
AND STABLE. THIS WILL LIKELY LIMIT THE EXTENT OF THE ACTIVITY AHEAD
OF THE COLD FRONT AS IT CROSSES THE AREA THIS MORNING. HOWEVER...AS
THIS FRONT MOVES SOUTH OF THE BOUNDARY...STRONGER STORMS ARE
POSSIBLE LATER THIS MORNING AND INTO THE EARLY AFTERNOON. WILL GO
WITH GENERAL VFR CONDITIONS FOR FORECAST WITH TEMPORARY RESTRICTIONS
WITH FRONTAL PASSAGE.
AFTER THE COLD FRONT PASSES SUNDAY EVENING, HIGH PRESSURE WILL BUILD
IN FOR MONDAY AND TUESDAY...RESULTING IN VFR CONDITIONS. SOME MVFR/IFR
FOG COULD BE POSSIBLE SUNDAY NIGHT AND MONDAY MORNING DEPENDING ON
RAINFALL AND WHETHER WINDS GO CALM. NEXT THREAT OF RESTRICTIONS COMES
WEDNESDAY AND THURSDAY WITH UNSETTLED NORTHWEST FLOW.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 25, 2:42 AM EST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 AM EDT SUN JUL 25 2010
MDZ001-OHZ057>059-068-069-PAZ029>032-WVZ003-004-012-021>023-041-
261000-
GARRETT-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
342 AM EDT SUN JUL 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY
SEVERE THREAT IS DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OHZ039>041-048>050-PAZ007>009-013>016-020>023-WVZ001-002-261000-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-HANCOCK-BROOKE-
342 AM EDT SUN JUL 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 25, 9:12 AM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1012 AM EDT SUN JUL 25 2010
PAZ009-251445-
FOREST PA-
1012 AM EDT SUN JUL 25 2010
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTY...
FOREST...
AT 1008 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED STRONG THUNDERSTORMS WITH HEAVY RAIN OVER YELLOW HAMMER...OR
ABOUT 4 MILES NORTHWEST OF KELLETTVILLE...MOVING EAST AT 35 MPH.
THESE THUNDERSTORMS CAN PRODUCE WIND GUSTS TO 40 MPH AND HEAVY RAIN
THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
KELLETTVILLE... BALLTOWN... MARIENVILLE...
LYNCH...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4162 7895 4144 7895 4143 7896 4143 7898
4144 7899 4144 7904 4151 7941 4163 7938
4163 7896Special weather statement, Jul 25, 9:19 AM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1019 AM EDT SUN JUL 25 2010
OHZ058-059-068-069-251500-
BELMONT OH-GUERNSEY OH-MONROE OH-NOBLE OH-
1019 AM EDT SUN JUL 25 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE...NOBLE...BELMONT AND GUERNSEY...
AT 1017 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES NORTHEAST OF
BYESVILLE...MOVING EAST AT 40 MPH.
THESE THUNDERSTORMS CAN PRODUCE WIND GUSTS TO 40 MPH AND HEAVY RAIN
THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
WOLF RUN STATE PARK... SENECAVILLE...
SARAHSVILLE... SALT FORK STATE PARK...
BYESVILLE... BELLE VALLEY... OLD WASHINGTON...
SENECA LAKE PARK... SUMMERFIELD... QUAKER CITY...
LEWISVILLE... BARNESVILLE...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4011 8155 4011 8071 4007 8074 3992 8076
3992 8081 3986 8079 3984 8083 3981 8082
3976 8087 3972 8083 3970 8084 3976 8166Special weather statement, Jul 25, 9:47 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1047 AM EDT SUN JUL 25 2010
PAZ021>023-030-251545-
ALLEGHENY PA-ARMSTRONG PA-INDIANA PA-WESTMORELAND PA-
1047 AM EDT SUN JUL 25 2010
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG...ALLEGHENY...WESTMORELAND AND INDIANA...
AT 1042 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN NEAR GIBSONIA...MOVING EAST AT
35 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
GIBSONIA... FOX CHAPEL... RUSSELLTON...
PENN HILLS... SPRINGDALE... NEW KENSINGTON...
NATRONA HEIGHTS... PLUM... VANDERGRIFT...
APOLLO... SALTSBURG... INDIANA...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4066 7948 4063 7908 4036 7915 4049 8002
4067 7997Special weather statement, Jul 25, 10:05 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1105 AM EDT SUN JUL 25 2010
OHZ059-069-PAZ029-031-WVZ003-004-012-021-022-251600-
BELMONT OH-GREENE PA-MARION WV-MARSHALL WV-MONONGALIA WV-MONROE
OH-OHIO WV-WASHINGTON PA-WETZEL WV-
1105 AM EDT SUN JUL 25 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE...BELMONT...WASHINGTON...GREENE...MARION...WETZEL...
MONONGALIA...MARSHALL AND OHIO...
AT 1100 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR CAMERON...MOVING EAST AT 40 MPH.
THESE THUNDERSTORMS CAN PRODUCE WIND GUSTS TO 40 MPH AND HEAVY RAIN
THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ROUND BOTTOM... CAMERON... BENWOOD...
CLARINGTON... HANNIBAL... NEW MARTINSVILLE...
POWHATAN POINT... WOODLANDS... PROCTOR...
FAIRVIEW... BRIDGEPORT... SHADYSIDE...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3959 8093 3960 8094 3959 8097 3959 8108
4008 8084 4009 7987 4008 7988 4008 7990
4006 7988 4002 7989 3999 7994 4001 8000
3996 8002 3992 7993 3989 7993 3955 8001Special weather statement, Jul 25, 10:13 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1113 AM EDT SUN JUL 25 2010
PAZ021-029-030-032-251600-
ALLEGHENY PA-FAYETTE PA-WASHINGTON PA-WESTMORELAND PA-
1113 AM EDT SUN JUL 25 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE...WASHINGTON...ALLEGHENY AND WESTMORELAND...
AT 1107 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF MCMURRAY...MOVING
EAST AT 40 MPH.
THESE THUNDERSTORMS CAN PRODUCE WIND GUSTS TO 45 MPH AND HEAVY RAIN
THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
MCMURRAY... BETHEL PARK... JEFFERSON BORO...
MONONGAHELA... ELIZABETH BORO... CHARLEROI...
MONESSEN... BELLE VERNON... DONORA...
WEST NEWTON... NEW STANTON... GREENSBURG...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4009 7924 4008 7926 4003 7930 4016 8011
4033 8008 4029 7921Special weather statement, Jul 25, 10:54 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1154 AM EDT SUN JUL 25 2010
MDZ001-PAZ031-032-WVZ012-021>023-251700-
FAYETTE PA-GARRETT MD-GREENE PA-MARION WV-MONONGALIA WV-PRESTON
WV-WETZEL WV-
1154 AM EDT SUN JUL 25 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...FAYETTE...GREENE...MARION...WETZEL...PRESTON AND
MONONGALIA...
AT 1150 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
WEST OF BROWNSVILLE TO 6 MILES SOUTHWEST OF SMITHFIELD...MOVING EAST
AT 40 MPH.
THESE THUNDERSTORMS CAN PRODUCE WIND GUSTS TO 50 MPH AND HEAVY RAIN
THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
WANA... WADESTOWN... SMITHFIELD...
EARNSHAW... CALIFORNIA... BROWNSVILLE...
FOLSOM... BLACKSVILLE... METZ...
CURTISVILLE... CARMICHAELS... DAYBROOK...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3932 7965 3934 7991 3945 7993 3938 8009
3947 8048 3943 8053 3946 8067 4000 8005
4001 7998 3999 7994 4003 7987 4008 7990
4005 7935 4003 7930 3989 7940 3985 7941
3981 7935 3973 7940 3972 7918Thunderstorm Wind, Fayette
- When
- July 25, 11:20 AM EST
- Where
- Fayette County, Nilan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 39.730, -79.900
Law enforcement reported widespread trees and power lines down in Point Marion.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Maryland, July 25, 20102 deaths · $373,000 · 78 kt wind · 72 events
- Damaging Winds in Virginia, July 25, 20101 death · $232,000 · 70 kt wind · 44 events
- Hail and Damaging Winds in Pennsylvania, July 25, 20101 death · $125,000 · 1.25 in hail · 29 events
- Damaging Wind and Lightning Strikes in Alabama, July 25 to 26, 20101 death · 4 injured · $58,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Winds in West Virginia, July 25, 20101 death · $107,000 · 50 kt wind · 7 events
- Tornado and Hail in New York, July 25, 20107 injured · $196,000 · EF1 · 28 events
- Lightning Strike and Heavy Rain in Florida, July 25, 20101 death · 2 events
- Excessive Heat in Washington, July 25 to 26, 20101 death · 2 events
- Rip Current in Michigan, July 25, 20101 death · 1 event
- Flash Flooding and Hail in Arkansas, July 25 to 27, 2010$344,000 · 1 in hail · 21 events
- Flash Flooding and Damaging Wind in Louisiana, July 25, 2010$706,000 · 60 kt wind · 3 events
- Flooding in Iowa, July 25 to 31, 2010$625,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248919.